Idiosyncratic drug-induced liver injury is a rare adverse drug reaction.
It can lead to jaundice, liver failure, or even death.
Dr Naga Chalasani and colleagues from Indiana, USA investigate the diagnosis and management of idiosyncratic drug-induced liver injury.
|Herbal and dietary supplements are among the most common causes of drug-induced liver injury|
|American Journal of Gastroenterology|
The team noted that antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause drug-induced liver injury in the Western world.
Drug-induced liver injury is a diagnosis of exclusion, and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis.
Dr Chalasani's team concludes, "In this ACG Clinical Guideline, we present an evidence-based approach to diagnosis and management of drug-induced liver injury."
"We place special emphasis on drug-induced liver injury due to herbal and dietary supplements, and drug-induced liver injury occurring in individuals with underlying liver disease."